Thunderstorm Wind, Campbell
- When
- July 3, 3:30 PM EST
- Where
- Campbell County, La Follette
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.383, -84.133
Several trees were reported down in the vicinity of La Follette and Davis Chapel.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees were reported down in the vicinity of La Follette and Davis Chapel.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 3, 1:46 PM EST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 246 PM EDT MON JUL 3 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... SHOWERS HAVE DEVELOPED ALONG THE PLATEAU AND MOUNTAINS THIS AFTERNOON...WITH VERY LITTLE MOVEMENT. WILL HAVE TO WATCH FOR LOCALLY HEAVY RAINS AND SMALL STREAM FLOODING. EXPECT THAT THE MIDLEVEL CAP WILL LIMIT TSTM COVERAGE AND INTENSITY. WILL HAVE SCATTERED TO ISOLATED TSTMS THIS EVENING...THEN STORMS SHOULD DISSIPATE WITH SUNSET. LOW TEMPS SHOULD BE CLOSE TO LAST NIGHT...MAYBE A DEGREE OR TWO HIGHER DUE TO HIGHER DEWPOINTS...IN THE 65 TO 70 RANGE. TOMORROW THE MIDLEVEL RIDGE BEGINS TO WEAKEN...ALLOWING HEIGHT FALLS AND A MORE SOUTHERLY WIND COMPONENT TO ADVECT MOISTURE. PW INCREASES TO NEAR 1.7 INCHES BY THE AFTERNOON...AND THE MIDLEVEL INVERSION WEAKENS. THIS SHOULD ALLOW GREATER TSTM COVERAGE AND INTENSITY TOMORROW. HIGHS TOMORROW SHOULD BE CLOSE TO TODAYS HIGHS BASED ON LOW LEVEL THICKNESS VALUES...THOUGH A LITTLE MORE CLOUD COVER AND GREATER TSTM POTENTIAL MAY SHAVE OFF A DEGREE OR TWO. .LONG TERM...(TUE NIGHT THROUGH MON)...STILL SOME MINOR DIFFERENCES IN TIMING...BUT ALL MODELS AND SREF CONTINUE TO ADVERTISE THE APPROACH AND PASSAGE OF A UPPER TROUGH/SURFACE FRONT ADVANCING FROM THE UPPER MIDWEST BY LATE WEDNESDAY. MODELS/SREF ALSO ADVERTISE THAT THE FRONTAL PASSAGE WILL BE ACCOMPANIED BY NUMEROUS SHOWERS/THUNDERSTORMS. THUS HAVE BUMPED UP POPS TO LIKELY IN THE WEDNESDAY THROUGH EARLY WEDNESDAY NIGHT TIME FRAME. EXPECT PRECIP TO LINGER INTO THURSDAY IN ANTICIPATION OF THE DIFFICULTY FRONTS HAVE PUSHING SOUTH THIS TIME OF THE YEAR. REMAINDER OF LONG TERM PERIOD APPEARS DRY WITH TEMPS FALLING TO SLIGHTLY BELOW CLIMO BEFORE CLIMBING TO NEAR CLIMO BY THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 95 71 87 / 10 30 40 60 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 93 70 84 / 10 30 40 70 OAK RIDGE, TN 70 93 70 85 / 10 30 40 70 TRI CITIES AIRPORT, TN 66 90 66 82 / 10 30 50 70 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/LCM
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT MON JUL 3 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-041000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM CDT MON JUL 3 2006 /430 AM EDT MON JUL 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEAKENING FRONTAL BOUNDARY APPROACHING THE AREA WILL PROVIDE AND CHANCE OF THUNDERSTORMS OVER THE SOUTHERN APPALACHIAN REGION TUESDAY AND WEDNESDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE AND CONTAIN HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND WEDNESDAY. MJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EDT MON JUL 3 2006 TNZ081-082-098-032100- SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 157 PM CDT MON JUL 3 2006 THUNDERSTORMS WITH HEAVY RAIN AFFECTING THE SOUTHERN CUMBERLAND PLATEAU... SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF BLESOE...SEQUATCHIE...AND MARION COUNTIES THROUGH 400 PM CDT. THE STORMS WILL SLOWLY MOVE TO THE EAST...DUMPING VERY HEAVY RAIN IN EXCESS OF ONE INCH IN AN HOUR. GUSTY WINDS UP TO 40 MPH WILL ALSO BE POSSIBLE. LOCATIONS MOST LIKELY TO BE AFFECTED BEFORE 400 PM INCLUDE DUNLAP...GRIFFITH CREEK...AND WHITWELL. DGS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 PM EDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG ROCKWOOD 35.87N 84.68W
06/30/2006 ROANE TN UTILITY COMPANY
FROM 540 TO 550 PM EDT...A FEW TREES...LARGE LIMBS AND
POWERLINES DOWN ACROSS THE SOUTHERN HALF OF THE COUNTY.
REPORTED BY ROCKWOOD ELECTRIC AND VOLUNTEER ELECTRIC.
0540 PM TSTM WND DMG 7 WNW PIKEVILLE 35.65N 85.31W
06/30/2006 BLEDSOE TN UTILITY COMPANY
A FEW TREES DOWN IN THE BLEDSOE COUNTY PORTION OF FALL
CREEK FALLS STATE PARK. REPORTED BY SEQUATCHIE VALLEY
ELECTRIC.
0550 PM TSTM WND DMG 12 SW PIKEVILLE 35.48N 85.35W
06/30/2006 BLEDSOE TN UTILITY COMPANY
SEVERAL TREE TOPS SHEARED OFF IN THE PAILO AREA. REPORTED
BY SEQUATCHIE VALLEY ELECTRIC.
0550 PM HAIL 12 SW PIKEVILLE 35.48N 85.35W
06/30/2006 E0.88 INCH BLEDSOE TN UTILITY COMPANY
NICKEL SIZED HAIL IN THE PAILO AREA. REPORTED BY
SEQUATCHIE VALLEY ELECTRIC.
0620 PM TSTM WND DMG DECATUR 35.53N 84.79W
06/30/2006 MEIGS TN UTILITY COMPANY
FROM 620 TO 630 PM EDT...A FEW TREES...LARGE LIMBS AND
POWERLINES DOWN ACROSS THE SOUTHERN HALF OF THE COUNTY.
REPORTED BY VOLUNTEER ELECTRIC.
0655 PM TSTM WND DMG OAK RIDGE 35.96N 84.30W
06/30/2006 ANDERSON TN UTILITY COMPANY
ONE TREE AND POWERLINES DOWN IN OAK RIDGE. REPORTED BY
OAK RIDGE ELECTRIC.
0700 PM TSTM WND DMG 2 W CLINTON 36.09N 84.17W
06/30/2006 ANDERSON TN UTILITY COMPANY
LARGE LIMBS DOWNED A POWELINE. REPORTED BY CLINTON
UTILITIES.
0715 PM TSTM WND DMG ROCKWOOD 35.87N 84.68W
06/30/2006 ROANE TN UTILITY COMPANY
FROM 715 TO 730 PM EDT...A FEW TREES...LARGE LIMBS AND
POWERLINES DOWN ACROSS THE SOUTHEASTERN AND SOUTHERN
PORTIONS OF THE COUNTY.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 7 WNW PIKEVILLE 35.65N 85.31W
06/30/2006 BLEDSOE TN UTILITY COMPANY
A FEW TREES DOWN IN THE BLEDSOE COUNTY PORTION OF FALL
CREEK FALLS STATE PARK. REPORTED BY SEQUATCHIE VALLEY
ELECTRIC.
0540 PM TSTM WND DMG ROCKWOOD 35.87N 84.68W
06/30/2006 ROANE TN UTILITY COMPANY
FROM 540 TO 550 PM EDT...A FEW TREES...LARGE LIMBS AND
POWERLINES DOWN ACROSS THE SOUTHERN HALF OF THE COUNTY.
REPORTED BY ROCKWOOD ELECTRIC AND VOLUNTEER ELECTRIC.
0544 PM HAIL CHATTANOOGA 35.07N 85.26W
06/30/2006 E0.88 INCH HAMILTON TN AMATEUR RADIO
PEA TO NICKEL HAIL IN NORTH CAHATTANOOGA. REPORTED BY
SPOTTER.
0545 PM HAIL TEN MILE 35.67N 84.67W
06/30/2006 E0.88 INCH MEIGS TN PUBLIC
NICKEL HAIL AT HACKLERS SUPERMARKET.
0550 PM HAIL 12 SW PIKEVILLE 35.48N 85.35W
06/30/2006 E0.88 INCH BLEDSOE TN UTILITY COMPANY
NICKEL SIZED HAIL IN THE PAILO AREA. REPORTED BY
SEQUATCHIE VALLEY ELECTRIC.
0550 PM TSTM WND DMG 12 SW PIKEVILLE 35.48N 85.35W
06/30/2006 BLEDSOE TN UTILITY COMPANY
SEVERAL TREE TOPS SHEARED OFF IN THE PAILO AREA. REPORTED
BY SEQUATCHIE VALLEY ELECTRIC.
0617 PM HAIL 2 N ATHENS 35.48N 84.60W
06/30/2006 E0.88 INCH MCMINN TN AMATEUR RADIO
NICKEL HAIL ON HWY 11 2MI NORTH OF ATHENS.
0620 PM TSTM WND DMG DECATUR 35.53N 84.79W
06/30/2006 MEIGS TN UTILITY COMPANY
FROM 620 TO 630 PM EDT...A FEW TREES...LARGE LIMBS AND
POWERLINES DOWN ACROSS THE SOUTHERN HALF OF THE COUNTY.
REPORTED BY VOLUNTEER ELECTRIC.
0625 PM HAIL ATHENS 35.45N 84.60W
06/30/2006 E1.00 INCH MCMINN TN AMATEUR RADIO
QUARTER HAIL ON CRESTWAY CIRCLE IN ATHENS. REPORTED BY
SPOTTER.
0630 PM HAIL ETOWAH 35.33N 84.53W
06/30/2006 E1.75 INCH MCMINN TN AMATEUR RADIO
GOLF BALL HAIL ON COUNTY ROAD 783 NEAR ETOWAH. REPORTED
BY SPOTTER.
0645 PM HAIL 6 N CLEVELAND 35.26N 84.87W
06/30/2006 E0.88 INCH BRADLEY TN AMATEUR RADIO
NICKEL HAIL ON I-75 6 N OF CLEVELAND. REPORTED BY
SPOTTER.
0653 PM HAIL ETOWAH 35.33N 84.53W
06/30/2006 E0.88 INCH MCMINN TN AMATEUR RADIO
NICKEL HAIL ON COUNTY ROAD 783 NEAR ETOWAH. REPORTED BY
SPOTTER.
0655 PM TSTM WND DMG OAK RIDGE 35.96N 84.30W
06/30/2006 ANDERSON TN UTILITY COMPANY
ONE TREE AND POWERLINES DOWN IN OAK RIDGE. REPORTED BY
OAK RIDGE ELECTRIC.
0656 PM HAIL 4 W OLIVER SPRINGS 36.04N 84.41W
06/30/2006 E1.00 INCH MORGAN TN AMATEUR RADIO
QUARTER HAIL IN COALFIELD. 4 WEST OF OLIVER SPRINGS.
REPORTED BY SPOTTER.
0700 PM HAIL CHATTANOOGA 35.07N 85.26W
06/30/2006 E0.75 INCH HAMILTON TN PUBLIC
PENNY SIZE HAIL IN HARRISON AREA.
0700 PM TSTM WND DMG 2 W CLINTON 36.09N 84.17W
06/30/2006 ANDERSON TN UTILITY COMPANY
LARGE LIMBS DOWNED A POWELINE. REPORTED BY CLINTON
UTILITIES.
0715 PM TSTM WND DMG ROCKWOOD 35.87N 84.68W
06/30/2006 ROANE TN UTILITY COMPANY
FROM 715 TO 730 PM EDT...A FEW TREES...LARGE LIMBS AND
POWERLINES DOWN ACROSS THE SOUTHEASTERN AND SOUTHERN
PORTIONS OF THE COUNTY.
0730 PM TSTM WND GST 8 NE BENTON 35.26N 84.55W
06/30/2006 E0.00 MPH POLK TN LAW ENFORCEMENT
TREE DOWN IN DELANO. REPORTED BY DISPATCH.
0734 PM HAIL 3 NW LENOIR CITY 35.83N 84.31W
06/30/2006 E1.00 INCH LOUDON TN LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL ON HWY 321 NEAR I-75. REPORTED
BY SHERIFFS OFFICE.
0735 PM HAIL 6 S CLEVELAND 35.09N 84.87W
06/30/2006 E1.75 INCH BRADLEY TN LAW ENFORCEMENT
GOLF BALL HAIL 6 SOUTH OF CLEVELAND. REPORTED BY
DISPATCH.
&&
FERRELLThe Knoxville radar (KMRX), 70 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519220.